Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Suffering from constipation, tiredness and bloating. Suggest

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5374 Questions
Hi, generally I am very constipated and when I go my stools are like pellets, sometimes I don't go for days on end, but the past few days I have been feeing very tired and bloated , absolutely no energy, and have a constant type of stomach ache and my stools are now very pale yellow, like clay. I just feel so tired. I had a scan for gallstones a couple of weeks ago and that was negative.
Posted Wed, 4 Dec 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 57 minutes later
Brief Answer: Colonoscopy is necessary. Detailed Answer: Hello! Thank you for the query. Please note that first of all you should have colon cancer ruled out. It is because the risk of this cancer significantly rises over the age of 50. That is why every person over the age of 50 should have colonoscopy every 10 years even if there is no symptoms. Colonoscopy should be also done if any symptoms appear no matter when was the last colonoscopy. Constipation, stomach ache, bloating, lack of energy (due to low hemoglobin for example) are very characteristic symptoms for large intestine issues including cancer. That is why I`m kindly asking you to visit your doctor and have colonoscopy done. Other tests (like blood work, abdominal ultrasound and stool test) should be also done, however colonoscopy is most important right now. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: Suffering from constipation, tiredness and bloating. Suggest 9 hours later
Thank you for your reply. At the moment I am on holiday in Israel, I arrived yesterday and will be going home on 22nd November. At the moment I feel a little worried about the pale yellow clay stools, which have only appeared very recently. And the fact that I am so tired and my head feels woozy. Do you think this matter can wait until I get back to the UK, or should I see a doctor here. Maybe as the yellow stools have appeared so quickly I might have an infection? I will go for a colonoscopy when I get back to the UK.
Answered by Dr. Grzegorz Stanko 7 hours later
Brief Answer: Yes, it might be an infection. Detailed Answer: Yes, mild infection is possible, especially that you are in the country when food contains quite different types of bacteria than your regular food in UK. This bacteria are unknown for your intestines and can cause digestive tract irritation or even infection. However infection usually gives diarrhea as a main symptom. So either its not an infection or it is mild. You can wait with doctors visit if you do not have: lack of gas and stool for few days (obstruction), bloody diarrhea, high fever, frequent vomiting. If any of mentioned symptoms will appear, please consult local doctor. Otherwise a week or two wont make any difference. Please try to avoid fresh foods like fruits and vegetables. Do not drink tap water. Generally boiled foods are the best choice. You should start probiotic supplementation. Hope this will help. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor